State or Country of residence: Oklahoma
Quinolone taken: Levaquin / 750mg. 1 per day
Reason for the Quinolone: Respiratory tract infection / coughing-up blood
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : 10 Days
How long ago did you take the Quinolone?: September 22, 2004 to October 2, 2004
How much have you recovered as of now?: Less than 10%
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your recovery: Nothing
|I went to my doctor (D0) when I started
coughing-up blood 3 days after becoming sick with flu-like symptoms. My
doctor prescribed 750mg. of Levaquin once a day for 5 days. After 5 days I
was still coughing-up blood and not feeling well, so he continued the
regiment of Levaquin for 5 more days. Because I have no insurance, my doctor
provided me with enough free samples of Levaquin for the entire 10 day
course of medication. On the 8th day I began to experience extreme pain in
my hips, legs, and especially my knees and right hand. I was in so much pain
that I was unable to walk for any distance and had a very difficult time
kneeling, or squatting, down. I could not work for more than 2 hours at a
time without almost crying from the pain. (I buy homes and remodel them for
resale.) I did not associate the pain, at all, with the Levaquin. As a
matter of fact, I thought perhaps that I had a blood clot, or that I injured
myself somehow, but I couldn't think of how or when. I also experience some
nausea. The samples I received from the doctor didn't have a warning sheet,
and the doctor did not tell me about any side effects or to discontinue use
of Levaquin if I experienced any joint or muscle pain.
It has now been 9 days since I finished the 10 days of Levaquin and the side effects have not diminished. On Friday (10-8-04) I was in so much pain I was almost brought to tears. I also began to experience pain and weakness in my right arm. It was then that a little voice told me to go to the web a look-up "Levaquin side effects" on the search engine. I COULD NOT BELIEVE WHAT I WAS READING!! So many people with the same side effects!
I became very concerned because of the long term, and possible permanent side effects. I was also born with a heart valve defect that causes heart palpitations and I am concerned about any damage to the connective tissues and muscles of my heart. I had also experienced tendonitis in my right elbow before taking Levaquin. This is a result of being a congenital amputee of the left arm (birth defect) just below the elbow, resulting in "overuse syndrome" in my right arm due to using my right arm almost exclusively for 40 years. (I did use a prosthesis until I was 8 years old.) Now I am experiencing additional pain and weakness in my right arm and shoulder.
Had I known about the potential side effects, or had I been warned by my doctor to discontinue use if I experience any of the classic adverse drug reactions, I would have not taken the Levaquin or discontinued its use. The interesting thing is, my doctor used Levaquin as a first line defense instead of prescribing penicillin, which I am NOT allergic to, and which I respond well to when taken for any infections.
Does anyone know of any legal actions taken (not including the Cipro case) for injuries and suffering resulting from adverse reactions to fluoroquinolones, or specifically Levaquin? It seems to me that a great many people have suffered from ADR's to these meds, even to the point of being permanently disabled or death. Is there a legal remedy?
God bless to all.
Last Updated 10/12/04